MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM513.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: (b)(6).H6 - type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm vticmo13.2 implantable collamer lens of -3.50 diopter was implanted into the patient's right eye (od) on (b)(6) 2023.On (b)(6) 2023 the lens was explanted due to excessive vault and the problem resolved.
 
Additional Manufacturer Narrative
Corrected data: b5 - the reporter indicated that a 13.2mm vicm5_13.2 implantable collamer lens of -3.50 diopter was implanted into the patient's right eye (od) on (b)(6) 2023.On (b)(6) -2023 the lens was explanted due to excessive vault and the problem resolved.H3 - device evaluation: lens was returned dry and with residue/debris on the product in a microcentrifuge vial.Visual inspection found the optic (torn) and a haptic (broken) damaged.Overall length verification found the lens to be within specifications.Unable to perform width verification due to damaged state of the lens.Claim# (b)(4).
 
Additional Manufacturer Narrative
H6- device evaluation: lens was returned dry in a microcentrifuge vial.Visual inspection found the optic (torn) and a haptic (broken) damaged.Overall length verification found the lens to be within specifications.Unable to perform width verification due to damaged state of the lens.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key17262134
Report Number2023826-2023-02698
Device Sequence Number7966908
Product Code MTA
UDI-Device Identifier00840311300808
UDI-Public00840311300808
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberVICM513.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer08/14/2023
12/16/2023
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date12/01/2023
12/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT#UNK; INJECTOR MODEL: MSI-PF, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale